Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 119, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2004, 5:17 AM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 5:17 AM CDT (10:17 UTC)
- Expired
- Aug 20, 2004, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 201018 FFWFTW TXC133-201315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 517 AM CDT FRI AUG 20 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 815 AM CDT * AT 516 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR EASTLAND...TO WEST OF CISCO. MOVEMENT WAS EAST AT 25 MPH. RAINFALL RATES OF UP TO 2 INCHES PER HOUR HAVE OCCURRED WITH THESE STORMS AND MAY CAUSE RAPID RUNOFF ALONG AND SOUTH OF THE I-20 CORRIDOR. OTHER LOCATIONS IN THE WARNING INCLUDE RANGER AND RISING STAR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3247 9909 3211 9908 3230 9851 3247 9850 $$
3 follow-up statements
000
WGUS74 KFWD 201115
FFSFTW
TXC133-201315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 AM CDT FRI AUG 20 2004
...A FLASH FLOOD WARNING CONTINUES FOR EASTLAND COUNTY UNTIL 815 AM
CDT...
AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER MUCH OF THE SOUTHERN HALF OF
EASTLAND COUNTY. ADDITIONAL THUNDERSTORMS WERE MOVING EAST FROM
CALLAHAN COUNTY. RAINFALL RATES OF OVER 1.5 INCHES PER HOUR WERE
INDICATED BY RADAR WHICH WILL CONTINUE THE LIKELIHOOD OF RUNOFF AND
FLOODING. MOVEMENT OF THE STORMS WAS EAST AT 20 MPH.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3248 9854 3233 9850 3211 9891 3211 9910
3244 9909
$$000
WGUS74 KFWD 201221
FFSFTW
TXC133-201315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT FRI AUG 20 2004
...A FLASH FLOOD WARNING CONTINUES FOR EASTLAND COUNTY UNTIL 815 AM
CDT...
AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
WIDESPREAD RAIN OVER EASTLAND COUNTY...WITH MODERATE TO HEAVY RAIN
NEAR AND WEST OF RISING STAR. MOVEMENT WAS EAST AT 20 MPH.
ALTHOUGH RAINFALL INTENSITY HAS DECREASED SINCE 645 AM...AN
ADDITIONAL 1/2 TO 1 INCH OF RAIN MAY FALL...ESPECIALLY IN SOUTHWEST
PORTIONS OF THE COUNTY. THIS WILL CONTINUE THE POSSIBILITY OF RUNOFF
AND FLOODING.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3249 9850 3231 9849 3210 9893 3210 9910
3248 9908
$$000 WGUS74 KFWD 201318 FFSFTW TXC133-201345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 816 AM CDT FRI AUG 20 2004 ...THE FLASH FLOOD WARNING FOR EASTLAND COUNTY WAS ALLOWED TO EXPIRE... AT 815 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN CONTINUING OVER MUCH OF EASTLAND COUNTY. WHILE THE HEAVY RAIN HAS MOVED OUT OF THE COUNTY...PONDING OF WATER IN INTERSECTIONS AND LOW-LYING AREAS WILL REMAIN POSSIBLE. LAT...LON 3248 9851 3232 9849 3210 9907 3249 9910 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:30 AM CDT, 47 minutes earlier.
Area forecast discussion, Aug 20, 4:30 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 20 2004 .DISCUSSION... 430 AM CDT CONSIDERABLE RAINFALL ACROSS SOUTHERN ZONES OVERNIGHT...STILL ONGOING. FURTHER HEAVY PRECIP DEVELOPING TO THE WEST OVER SJT CWA... WILL BRING +RA TO WESTERN ZONES THIS MORNING. IN ADDITION... FAST-MOVING MCS RACING OUT OF LBB CWA...WILL BRING +RA TO NW ZONES. WIDESPREAD HEAVY RAIN LIKELY TODAY WITH THESE SYSTEMS AND FURTHER DEVELOPMENT RESULTING FROM SUBSEQUENT IMPULSES...NUMEROUS RESIDUAL BOUNDARIES...AND ABUNDANT MOISTURE. FLOOD WATCH EXPANDED TO INCLUDE ALL BUT NE ZONES...EFFECTIVE THROUGH AFTERNOON PACKAGE ISSUANCE. HAVE CHOSEN TO HOLD OFF ON FROPA...KEEPING BOUNDARY JUST TO THE NORTH OF THE CWA FRIDAY NIGHT INTO SATURDAY. BOUNDARY TO PLAY A PIVOTAL ROLE IN ANY ADDITIONAL PRECIP DEVELOPMENT SATURDAY...WITH MORE PASSING IMPULSES EMBEDDED IN FLOW. POPS TO DIMINISH LATE IN THE WEEKEND...AS RIDGE INFLUENCE BEGINS. EXTENDED MODELS TRENDING EVEN MORE TOWARD RIDGING NEXT WEEK. HELD OFF ON RAISING TEMPS MUCH...BUT SUMMER MAY RETURN. NONETHELESS... NO POPS BEYOND END OF WEEKEND. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 72 87 71 / 80 40 30 20 WACO, TX 85 73 89 73 / 80 40 30 20 PARIS, TX 84 72 86 70 / 60 40 30 20 DENTON, TX 83 70 84 69 / 80 40 30 20 MCKINNEY, TX 83 70 84 69 / 80 40 30 20 DALLAS, TX 84 73 87 72 / 80 40 30 20 TERRELL, TX 84 72 86 70 / 60 40 30 20 CORSICANA, TX 85 75 89 73 / 80 40 30 20 TEMPLE, TX 86 74 92 73 / 80 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT FRIDAY FOR ZONES TXZ091>093... TXZ100>104...TXZ115>120...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Aug 20, 5:03 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 503 AM CDT FRI AUG 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 503 AM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT UNTIL 400 PM TODAY FOR ALL BUT THE NORTHEAST PORTION OF NORTH TEXAS. THE WATCH IS GENERALLY ALONG AND SOUTH AND WEST OF A LINE FROM ATHENS...TO CORSICANA...TO SHERMAN. WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY... BRINGING ADDITIONAL HEAVY RAINS TO THE AREA. MOST OF THE AREA CAN EXPECT ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES... WITH ISOLATED AMOUNTS BETWEEN THREE AND FIVE INCHES. WHILE MANY AREAS RECEIVED GENEROUS RAINS THURSDAY...TWO AREAS RECEIVED VERY HEAVY RAINS AND WILL BE THE MOST SUSCEPTIBLE TO FLOODING TODAY. THE FIRST IS THE SOUTHWEST PORTION BETWEEN COMANCHE...MERIDIAN...AND LAMPASAS. THE SECOND IS THE AREA FROM CLEBURNE..TO FORT WORTH...TO DENTON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SATURDAY AND SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY IN THE FLOOD WATCH AREA. 42
In the hours before
Special weather statement, Aug 20, 12:28 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1228 AM CDT FRI AUG 20 2004 TXZ100-101-115-200630- JACK-STEPHENS-YOUNG- 1228 AM CDT FRI AUG 20 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF OLNEY...TO 5 MILES NORTH OF THROCKMORTON...TO 15 MILES NORTH OF HASKELL...MOVING SOUTHEAST AT 20 MPH. GRAHAM...JEAN...JERMYN...LOVING...OLNEY AND SOUTH BEND ARE IN THE PATH OF THIS LINE OF STORMS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:08 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Aug 19, 7:43 PM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Aug 19, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 61 min |
| Aug 19, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 55 min |
| Aug 19, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 30 min |
| Aug 20, 4:58 AM CDT | Flash Flood Warning | FWD | Lampasas, Mills | 3 hr |
| Aug 20, 6:47 AM CDT | Flash Flood Warning | FWD | Comanche | 118 min |
| Aug 20, 9:31 AM CDT | Flash Flood Warning | FWD | McLennan | 119 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.